Alert archive / Kansas / Special Weather Statements in 2022
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 1, 2022, 12:21 AM CDT for Cowley County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2022, 12:21 AM CDT (05:21 UTC)
- Expired
- Jun 1, 2022, 12:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.50 in
- Wind
- 30
County Cowley County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
793
WWUS83 KICT 010521
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1221 AM CDT Wed Jun 1 2022
KSZ093-010545-
Cowley KS-
1221 AM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of Cowley County
through 1245 AM CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Winfield, moving east to northeast at 30 mph.
HAZARD...Half inch hail and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Arkansas City, Winfield, Burden, Dexter, Atlanta, Geuda Springs,
Cambridge, Winfield City Lake and Strother Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3732 9715 3748 9675 3748 9652 3715 9652
3708 9715
TIME...MOT...LOC 0520Z 250DEG 27KT 3720 9694
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 31, 11:35 PM CDT, 46 minutes earlier.
Area forecast discussion, May 31, 11:35 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1135 PM CDT Tue May 31 2022 .SYNOPSIS... Issued at 340 PM CDT Tue May 31 2022 The main low pressure system is over the Northern Plains with a portion stretching back to the Great Basin. A cold front associated with this system has stretched from the Texas Panhandle to along the central Kansas/Oklahoma border into central Missouri. This front will be the focus for convective development this evening. There is initial development visible in western Oklahoma. A Severe Thunderstorm Watch has been issued for a few counties in south central Kansas, and this area may be expanded to the east and north depending on further convective development. If you have outdoor plans this evening, make sure to stay weather aware and have an idea of where you would take shelter if needed. When thunder roars, go indoors. && .SHORT TERM...(This evening through Friday night) Issued at 340 PM CDT Tue May 31 2022 Highlights: 1) Showers and thunderstorms through Wednesday 2) Localized flooding through early Thursday 3) Cooler Change: Modified precipitation chances tonight-Wed Headlines: 1) Severe Thunderstorm Watch until 10PM 2) Flood Watch thru midnight Thursday Showers and thunderstorms are expected through Wednesday. The cold front as mentioned above should be the initial focus for convection this evening with short term models showing storms moving in/expanding in coverage around 5-7PM. SPC did tweak their outlook for today removing the enhanced risk from southeast Kansas with the better threat in western Oklahoma and parts of the Texas Panhandle. Potential still exists for strong to severe thunderstorms with the possibility of up to golf ball sized hail and 60 mph winds in south central and southeast Kansas. Initial supercells could pose the potential for a tornado, but the threat is quite low. The activity is expected to fill in and become more linear. Elevated storms will become the factor to the north and west of the front late this evening and tonight. Localized flooding is a concern especially across south central and southeast Kansas with the possibility of training showers and storms over those areas. Precipitable water values are on the increase. The Flood Watch covers this well. Most locations where the heavier rainfall is expected received minimal if any precipitation in the last 24 hours. This will become the concentrated area for this evening and tonight with potential for one to two inches; however, thunderstorms can certainly overachieve on precipitation amounts. Thus locally higher amounts are anticipated. Models disagree on the coverage for Wednesday which in turn challenges when chances will move out. General consensus is that precipitation should be gone by Thursday morning. Precipitation chances have been tweaked somewhat to better account for the latest trends. Cooler air moves in for Wednesday through Friday with Wednesday being the coolest day of the week thanks to rain and cloud cover. Afternoon temperatures are forecast to range from 10 to 20 degrees below seasonal normal on Wednesday when highs range from the lower 60s to mid 70s. Thursday and Friday should be a bit warmer as a ridge moves in, but the temperatures are still forecast to be about 5 to 10 degrees below normal. Only minor changes were made to the ongoing forecast. .LONG TERM...(Saturday through Tuesday) Issued at 340 PM CDT Tue May 31 2022 Highlights: 1) Weekend warm up 2) Chances for showers and thunderstorms After a cooler week, the weekend will offer a warm up but essentially near the seasonal normal values (lower 80s). Models are showing a couple of short waves through the weekend. This could bring chances for showers and thunderstorms. These waves don't look very impressive at this point. There are chances for showers and storms throughout the extended. If you have outdoor plans for the weekend, stay tuned as changes are likely. Minor tweaks were made to the extended part of the forecast as the ongoing one appeared mainly representative. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1133 PM CDT Tue May 31 2022 Numerous thunderstorms will continue to move slowly eastward overnight across mainly southeast Kansas. Otherwise some showers/storms look to redevelop during the morning hours on Wednesday with lingering low clouds and north winds. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 61 65 52 72 / 80 80 40 0 Hutchinson 59 63 49 72 / 80 80 30 0 Newton 60 64 51 71 / 80 80 40 0 ElDorado 61 66 52 70 / 80 80 50 0 Winfield-KWLD 63 71 54 71 / 80 80 60 10 Russell 54 63 45 74 / 30 80 20 0 Great Bend 55 61 46 72 / 40 80 20 0 Salina 58 63 49 74 / 40 70 20 0 McPherson 58 63 48 71 / 70 80 30 0 Coffeyville 66 74 57 73 / 90 80 70 10 Chanute 64 74 56 72 / 90 80 60 10 Iola 64 72 55 71 / 90 80 60 10 Parsons-KPPF 65 74 57 73 / 90 80 70 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Wednesday night for KSZ052-053-068>072- 082-083-091>096-098>100. && SYNOPSIS...VJP SHORT TERM...VJP LONG TERM...VJP AVIATION...CDJ
Hazardous weather outlook, May 31, 11:44 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1144 PM CDT Tue May 31 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020445- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1144 PM CDT Tue May 31 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few strong to severe storms will be possible across southeast Kansas during the overnight hours. In addition, locally heavy rainfall will also become a threat overnight across southeast Kansas. Please check latest flood statements, flood watch, and severe thunderstorms watch for the latest information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for thunderstorms will linger through Wednesday mainly across south central and southeast Kansas. While severe storms are not expected, a couple of strong storms with small hail and locally heavy rainfall will be possible. There is potential for localized flooding to continue into even early Thursday. There is a chance for thunderstorms Saturday through Monday. However, the risk for organized severe storms appears low for now. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, May 31, 11:31 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Wichita KS 1131 PM CDT Tue May 31 2022 KSZ050-051-067-068-010500- Reno KS-Rice KS-McPherson KS-Harvey KS- 1131 PM CDT Tue May 31 2022 ...Strong thunderstorms will impact portions of southern McPherson, northeastern Reno, northwestern Harvey and southeastern Rice Counties through MIDNIGHT CDT... At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hutchinson to near Buhler. Movement was northeast at 25 mph. HAZARD...Half inch hail and torrential rainfall. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Hutchinson, South Hutchinson, Moundridge, Inman, Buhler, Willowbrook and Hutchinson Airport. This includes Interstate 135 between Mile Markers 47 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with these storms and may lead to localized flooding. Do not drive your vehicle through flooded roadways. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for south central Kansas. && LAT...LON 3827 9796 3830 9739 3800 9771 3799 9810 TIME...MOT...LOC 0429Z 217DEG 20KT 3807 9796 3809 9773 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KLEINSASSER
Special weather statement, May 31, 11:32 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Wichita KS 1132 PM CDT Tue May 31 2022 KSZ069-083-010500- Butler KS-Sedgwick KS- 1132 PM CDT Tue May 31 2022 ...A strong thunderstorm will impact portions of east central Sedgwick and southwestern Butler Counties through MIDNIGHT CDT... At 1132 PM CDT, Doppler radar was tracking a strong thunderstorm near Rose Hill, moving east at 35 mph. HAZARD...Half inch hail and torrential rainfall. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Wichita, Andover, Augusta, Rose Hill, Douglass, Mcconnell Air Force Base, El Dorado Airport, Augusta Municipal Airport and Santa Fe Lake. This includes Interstate 35 between Mile Markers 49 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for south central Kansas. && LAT...LON 3751 9721 3768 9725 3778 9680 3751 9679 TIME...MOT...LOC 0432Z 259DEG 32KT 3761 9715 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KLEINSASSER
Local storm report, May 31, 11:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 1 W NEW ALBANY 37.57N 95.95W
05/31/2022 E1.25 INCH WILSON KS STORM CHASER
&&Local storm report, Jun 1, 12:00 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 1 W CHANUTE 37.67N 95.49W
05/31/2022 M75 MPH NEOSHO KS OFFICIAL NWS OBS
MEASURED ON THE CHANUTE MARTIN JOHNSON ASOS.
&&
MWMSpecial weather statement, Jun 1, 12:11 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
1211 AM CDT Wed Jun 1 2022
KSZ051>053-010545-
McPherson KS-Marion KS-Chase KS-
1211 AM CDT Wed Jun 1 2022
...Strong thunderstorms will impact portions of eastern McPherson,
northwestern Chase and Marion Counties through 1245 AM CDT...
At 1211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mcpherson to near Hillsboro to 5 miles
west of Florence. Movement was northeast at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Mcpherson, Hillsboro, Marion, Galva, Canton, Florence, Goessel,
Lincolnville, Ramona, Lehigh, Durham, Tampa, Lost Springs, Cedar
Point, Hymer, Mcpherson Airport, Roxbury, Marion Lake and Pilsen.
This includes Interstate 135 between Mile Markers 51 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 9693 3852 9663 3813 9691 3824 9728
3826 9775 3861 9762 3861 9693
TIME...MOT...LOC 0511Z 207DEG 18KT 3837 9761 3833 9724 3827 9702
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KLEINSASSERSpecial weather statement, Jun 1, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1221 AM CDT Wed Jun 1 2022
KSZ093-010545-
Cowley KS-
1221 AM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of Cowley County
through 1245 AM CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Winfield, moving east to northeast at 30 mph.
HAZARD...Half inch hail and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Arkansas City, Winfield, Burden, Dexter, Atlanta, Geuda Springs,
Cambridge, Winfield City Lake and Strother Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3732 9715 3748 9675 3748 9652 3715 9652
3708 9715
TIME...MOT...LOC 0520Z 250DEG 27KT 3720 9694
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 60 min |
| May 31, 7:04 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 17 min |
| May 31, 7:08 PM CDT | Special Weather Statement | ICT | Sedgwick | 22 min |
| May 31, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 56 min |
| May 31, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 21 min |
| May 31, 7:39 PM CDT | Tornado Warning | ICT | Cowley | 51 min |
| May 31, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 65 min |
| May 31, 8:03 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 57 min |
| May 31, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey | 22 min |
| May 31, 8:18 PM CDT | Areal Flood Warning | ICT | Cowley | 3 hr |
| May 31, 8:20 PM CDT | Special Weather Statement | ICT | Kingman, Sedgwick | 25 min |
| May 31, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 50 min |
| May 31, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 54 min |
| May 31, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 37 min |
| May 31, 9:06 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 54 min |
| May 31, 9:13 PM CDT | Areal Flood Warning | ICT | Butler, Harvey, Kingman, Sedgwick | 12 hr |
| May 31, 9:34 PM CDT | Special Weather Statement | ICT | Kingman | 26 min |
| May 31, 9:47 PM CDT | Flash Flood Warning | ICT | Butler, Kingman, Sedgwick | 6 hr |
| May 31, 9:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 39 min |
| May 31, 10:22 PM CDT | Special Weather Statement | ICT | Greenwood, Wilson | 38 min |
| May 31, 10:31 PM CDT | Special Weather Statement | ICT | Butler | 29 min |
| May 31, 10:43 PM CDT | Special Weather Statement | ICT | Woodson | 32 min |
| May 31, 10:57 PM CDT | Flash Flood Warning | ICT | Butler, Elk, Greenwood, Wilson, Woodson | 6 hr |
| May 31, 11:09 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 36 min |
| May 31, 11:31 PM CDT | Special Weather Statement | ICT | Harvey | 29 min |
| May 31, 11:32 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 31, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Elk, Neosho, Wilson, Woodson | 60 min |
| May 31, 11:49 PM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 9 hr |
| Jun 1, 12:11 AM CDT | Special Weather Statement | ICT | McPherson, Marion | 34 min |
| Jun 1, 12:18 AM CDT | River Flood Warning | ICT | Kingman | 6 hr |
| Jun 1, 12:26 AM CDT | Special Weather Statement | ICT | McPherson | 34 min |
| Jun 1, 12:28 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 21 min |
| Jun 1, 12:48 AM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 4 hr |
| Jun 1, 2:30 AM CDT | River Flood Warning | ICT | Butler, Cowley | 19 hr |
| Jun 1, 2:31 AM CDT | River Flood Warning | ICT | Butler, Cowley | 21 hr |
| Jun 1, 2:31 AM CDT | River Flood Warning | ICT | Butler, Cowley | 64 hr |
| Jun 1, 2:35 AM CDT | River Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 1, 2:35 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 30 hr |
| Jun 1, 2:35 AM CDT | River Flood Warning | ICT | Sumner | 53 hr |
| Jun 1, 2:35 AM CDT | River Flood Warning | ICT | Cowley | 25 hr |
| Jun 1, 2:38 AM CDT | River Flood Warning | ICT | Wilson | 42 hr |
| Jun 1, 2:38 AM CDT | River Flood Warning | ICT | Wilson | 30 hr |
| Jun 1, 2:49 AM CDT | River Flood Warning | ICT | Allen, Neosho | 27 hr |
| Jun 1, 2:49 AM CDT | River Flood Warning | ICT | Neosho | 53 hr |
| Jun 1, 2:49 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Jun 1, 2:49 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 3 days |
| Jun 1, 4:34 AM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 29 hr |
| Jun 1, 8:01 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 67 hr |
| Jun 1, 8:01 AM CDT | River Flood Warning | ICT | Montgomery | 60 hr |
| Jun 1, 9:17 AM CDT | Areal Flood Warning | ICT | Butler, Kingman, Sedgwick, Sumner | 24 hr |
| Jun 1, 12:54 PM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Jun 1, 1:19 PM CDT | Special Weather Statement | ICT | Rice | 26 min |
| Jun 1, 6:18 PM CDT | River Flood Warning | ICT | Sedgwick | 9 hr |
Nearby
Special Weather Statements in Kansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.